MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CCA0T0
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
A non health care professional reported that during surgery they have noticed that the trailing haptic present posteriorly upon injection today.He was able to get it to release.No patient impact/harm was reported.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information has been provided in d.9., h.3., h.6., and h.11.The product was returned for analysis and the reported complaint could not be confirmed.Video demonstrating the reported event was also returned.The device was returned in an opened blister tray inside the product carton.The lock-out assembly has been removed.Viscoelastic is observed in the device.The plunger has been fully advanced outside the nozzle.No damage observed.No iol (intraocular lens) returned.Video provided shows an implanted iol.One haptic appears to be folded on the posterior optic surface.The surgeon uses a surgical tool to guide it from the optic.The root cause for the reported complaint could not be determined.While the investigation did not identify a manufacturing issue, the company iol pre-loaded delivery system product information document outlines several factors that could impact successful iol delivery outcomes, including: qualified ovd use: for optimal iol delivery, use an company qualified ovd with the delivery system.Company has rigorously tested these products to ensure their ideal interaction with the iol and lens delivery components.Use of a non-qualified ovd or substitute product may compromise this compatibility, potentially increasing the risk of nozzle damage, iol damage, and/or other complications during use.Prompt iol implantation: implant the iol within one (1) minute after positioning it at the pause location on the nozzle.Leaving the iol at this location for longer may increase the risk of iol folding/unfolding issues, iol damage, nozzle damage, and/or other complications during use.Appropriate temperature: company delivery system and company-qualified ovds should be used at operating room temperatures between 18 degree c (64 degree f) and 23 degree c (73 degree f).Allow both the system and ovd (ophthalmic viscosurgical device) to reach operating room temperature for at least 30 and 20 minutes, respectfully, before use.Colder temperatures can increase the ovd viscosity, creating greater resistance during iol delivery.Warmer temperatures may cause the iol to become excessively pliable, potentially affecting proper haptic folding and unfolding.Either of these situations can increase the risk of haptic issues, iol damage, nozzle damage, and/or other complications during use.Sufficient ovd volume: fill the company delivery system with an company qualified ovd through the designated ovd port until ovd is observed flowing to the distal end of the nozzle tip.Insufficient ovd volume may compromise iol coverage within the nozzle lumen, increasing the risk of iol folding/unfolding issues, iol damage, nozzle damage, and/or other complications during use.Additionally, do not attempt to add ovd to the device after the lock-out assembly has been removed, or lens damage may result.To maximize iol delivery success, precise adherence to the information provided in the company iol with the company automated pre-loaded delivery system product information document is crucial.Any deviation may potentially lead to haptic issues, iol damage, nozzle damage, and/or other complications during use.Based on these investigation findings, we are unable to verify if the product contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21737355
Report Number9612169-2025-00499
Device Sequence Number3955790
Product Code HQL
UDI-Device Identifier00380652397391
UDI-Public(01)00380652397391(17)271209(11)231211(10)25766795
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCA0T0
Device Lot Number25766795
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/31/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC
Patient Age72 YR
Patient SexUnknown